Hail, Johnson
- When
- August 9, 3:18 PM MST
- Where
- Johnson County, 14 mi NW of Buffalo
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.500, -106.900
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Aug 9, 1:35 PM MST, 1 hour 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 235 PM MDT TUE AUG 9 2005 .SHORT TERM...TONIGHT THROUGH FRIDAY... WEAK CONVECTION FIRING THIS AFTERNOON...WITH A FEW DECENT STORM CELLS OVER YNP. THIS AS THE MONSOONAL SOUTHWEST MOIST FLOW CONTINUES OVER THE FORECAST AREA...AS WELL AS A WAVE MOVING ACROSS SOUTHERN MONTANA AND NORTHERN WYOMING. ANOTHER OVER OREGON AND NORTHERN CALIFORNIA WILL MOVE ACROSS THE CWA THIS EVENING AND THE EARLY MORNING HOURS. THIS WILL HELP KEEP THE CHANCE OF STORMS GOING THROUGH THE NIGHT...ESPECIALLY ACROSS THE NORTH. SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER JOHNSON COUNTY...BIGHORNS AND NORTHERN BIG HORN BASIN. LIS TO -4 AND CAPES TO 1200 J/KG. ASSOCIATED COLD FRONT WILL MOVE THROUGH BEHIND THE MAIN WAVES PASSAGE AFTER MIDNIGHT...SHIFTING THE WIND TO THE NORTHWEST TO NORTHEAST. WEAK WAVE BEHIND THE CALIFORNIA WAVE MOVES ACROSS THE AREA WEDNESDAY AFTERNOON. WILL KEEP UP TO LOW SCT POPS GOING WITH MONSOON MOISTURE STILL AROUND. DRIER AIR MOVES IN FOR THURSDAY AS MONSOON MOISTURE BEGINS TO GET SHUNTED SOUTH FROM A LARGE TROUGH DRIVING SOUTH OUT OF CENTRAL CANADA. STILL EXPECT TO SEE SOME ISOLATED ACTIVITY. THIS TROUGH AXIS MOVES INTO NORTHERN MONTANA FRIDAY MORNING...MOVING SLOWLY SOUTH DURING THE DAY FRIDAY. COLD FRONT MOVES INTO NORTHERN WYOMING FRIDAY MORNING AFTER 12Z...AND INTO THE SOUTH FRIDAY EVENING. FOR NOW WILL KEEP LOW SCT POPS IN THE NORTH AND CENTRAL WITH FRONT MOVING THROUGH...THOUGH WILL LIKELY STABILIZE QUICKLY BEHIND THE FRONT KILLING THE CHANCE FOR STORMS. LATER SHIFTS WILL NEED TO ADJUST TIMING. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY... MEDIUM RANGE GUIDANCE AND ENSEMBLES IN OVERALL GOOD AGREEMENT THIS FORECAST PERIOD. OMEGA BLOCKING PATTERN FORECAST TO DEVELOP ACROSS THE EASTERN PACIFIC WITH WYOMING REMAINING JUST TO EAST OF TROUGH AXIS. AS A RESULT...SURFACE FRONTAL BOUNDARY SHIFTS SOUTH ACROSS NORTHERN AND CENTRAL SECTIONS OF THE AREA FRIDAY NIGHT AND MEANDER ACROSS THE REGION THROUGH MUCH OF THE EXTENDED. THIS SHOULD HELP TO POOL SOME INSTABILITY ACROSS THE REGION AS A SERIES OF UPPER LEVEL IMPULSES RIDE THE SOUTHWEST FLOW ALOFT. HAVE THEREFORE MAINTAINED AT LEAST A SLIGHT RISK OF A STORM EACH DAY. ALTHOUGH ENHANCED STORM POTENTIAL WITH FRONTAL PUSH FRIDAY INTO SATURDAY FOR AREAS EAST OF THE DIVIDE. GOOD COLD AIR ADVECTION BEHIND THE BOUNDARY INTO THE WEEKEND. HAVE LOWERED TEMPERATURES SEVERAL DEGREES OVER THE WEEKEND...BUT MAY NEED TO BE LOWERED EVEN MORE IF CURRENT TRENDS CONTINUE. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...TWB LONG TERM...FREIDERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 209 AM MDT TUE AUG 9 2005 WYZ001>020-022>030-101100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 209 AM MDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A MONSOONAL FLOW WILL INCREASE ACROSS THE AREA TODAY WITH INCREASING COVERAGE OF AFTERNOON AND EVENING THUNDERSTORMS. THE MAIN HAZARDS EXPECTED FROM THESE STORMS WILL BE DEADLY CLOUD TO GROUND LIGHTNING AND THE POSSIBILITY OF LOCALIZED FLASH FLOODING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS IN NORTHERN AND EASTERN WYOMING THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE MONSOONAL FLOW WILL CONTINUE ACROSS THE AREA THROUGH THURSDAY WITH SIGNIFICANT COVERAGE OF AFTERNOON AND EVENING THUNDERSTORMS. THE MAIN HAZARDS EXPECTED FROM THESE STORMS WILL BE DEADLY CLOUD TO GROUND LIGHTNING AND THE POSSIBILITY OF LOCALIZED FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT HEAVY RAINFALL...STRONG WINDS AND HAIL SIZE THIS AFTERNOON AND TONIGHT. TEAM RIW
The Billings radar (KBLX), 201 km away, was scanning. The volume nearest the first event began at 22:17 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470942.